Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Having stomach pain. Found worms in stomach and swelling in intestine. Right medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 540 Questions
Question
i have stomach pain from last 15 days. for that i am consult with my doctor he sugest for blood test, urine test and stool test, also for ultra sound, after all test he found worms in my stomach and swaling in my instine. i am taking medicine from last 15 days but my stomach still have some pain
Posted Sat, 16 Mar 2013 in Abdominal Pain
 
 
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Looks to me like your symptoms point to an infestation with cestodes or nematodes which are 2 families of worms affecting the humans causing a long infestation. Assuming you have been given the right medications, which obviously are also for prolonged periods ranging from few days to few weeks depending upon the worm load as seen in the tests and the clinical condition - you will get better each day as more and more worms get killed.

Yes, some pain still might persist in your abdominal region, but that is not an indicator that the medication is not working. I understand that mild pain does exist for you now but you will feel gradually better as you continue the said treatment course.

Follow up with your doctor after course of tablets are over, and repeat tests may be warranted in case needed.

As you have the history of dengue infection in the past too - you need to be watch for hygiene in your immediate environment. Identify them yourself, else get help for reducing mosquitoes in your habitat, as much as the food hygiene that is necessary to prevent future worm infestations. Certain non-vegetarian diet also may have caused this to happen - so watch out for all your past diet history and take steps to correct them now.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
 
Follow-up: Having stomach pain. Found worms in stomach and swelling in intestine. Right medication? 16 minutes later
my doctor give me zental capsuls is it useful of kill worms or not
i am taking that for last 4 days
 
 
Answered by Dr. Sujeet N Charugulla 38 minutes later
Thanks for the follow up.

Yes, ALBENDAZOLE as given in your case is a braod spectrum anthelmintic drug that kills many known worms. The first therapy varies anywhere between 5 days and 3 weeks depending on the worm diagnosed.

So, I advice you to patiently wait till the course is over - and then report back to your doctor in case no pain relief obtained.

Let me know if any further queries.

Sincerely,

Dr Sujeet N Charugulla,
MBBS, MD.
Consultant Physician.
Above answer was peer-reviewed by
 
Follow-up: Having stomach pain. Found worms in stomach and swelling in intestine. Right medication? 19 hours later
one more thing i want ask you sir, when i take medicine i feel pain in my stomach approx 1 -1.5 hour. is it normal or i have to consult with my doctor
 
 
Answered by Dr. Sujeet N Charugulla 26 minutes later
Thanks for the followup.

Yes, rightly so - ALBENDAZOLE does have a noted side effect of causing abdominal pain. But, that is not a concern as you may take the tablet along with food to lessen the pain.

Let me know if have more concerns.

Above answer was peer-reviewed by
 
Follow-up: Having stomach pain. Found worms in stomach and swelling in intestine. Right medication? 5 days later
sir , good afternoon i am still feel pain in stomach, medicine suggest by my doctor only for one week. now its almost 2 week i am taking. pls advice what i have to do.
 
 
Answered by Dr. Sujeet N Charugulla 2 days later
Hello,

Sorry for the delay - I can see that you are still in pain.

I cannot reason as to why have you taken them for 2 weeks when your doctor has prescribed them only for 1 week ?

Anyway, stop taking those tablets and you need to immediately report the same to your doctor - lest you aggravate some other unseen problem.

Only after you get medical advice about the same tablets, do accordingly.

I suggest you be compliant to what the doctor says, as it is in the best interest of your health condition.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Having stomach pain. Found worms in stomach and swelling in intestine. Right medication? 4 days later
Sir,
good afternoon, My Doctor ask me to take same medicine but i feel those medicine not working now, please sugest any doctor in delhi to slove my problm
 
 
Answered by Dr. Sujeet N Charugulla 28 minutes later
Hello again,

You are welcome to take a second opinion - few good doctor you may wish to consult are Dr XXXXXXX Aggarwal or Dr Aneja - both XXXXXXX Medicine Consultants at Apollo Indraprastha.

Thanks for your queries, and I wish you the best of health.

Sincerely,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor